JOSEPH HERMAN, M.D.
To the editor: Almost simultaneously with the report by Jett and colleagues (1) on the acquired immunodeficiency syndrome associated with blood-product transfusions, an article appeared in the Hebrew literature describing a patient with strikingly similar features (2).
A 52-year-old man, during emergency coronary artery bypass surgery in November 1980, was given 18 units of whole blood, 31 units of plasma, and a large but unspecified number of transfusions of platelets and cryoprecipitate. In July 1981 he was hospitalized with serum hepatitis, and in January 1982 he contracted purulent otitis externa that was resistant to treatment with antibiotics and required surgical
Learn more about subscription options.
Register Now for a free account.
HERMAN J. Blood Transfusions and the Acquired Immunodeficiency Syndrome. Ann Intern Med. 1984;100:461. doi: 10.7326/0003-4819-100-3-461_1
Download citation file:
Published: Ann Intern Med. 1984;100(3):461.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only